Roundoff errors for polynomial evaluation by a family of formulae

J. M. Carnicer, T. N. T. Goodman, J. M. Pena

    Research output: Contribution to journalArticle

    2 Citations (Scopus)

    Abstract

    A roundoff error analysis of formulae for evaluating polynomials is performed. The considered formulae are linear combinations of basis functions, which can be computed with high relative accuracy. We have taken into account that all steps but the last one can be computed to high relative accuracy. The exactness of the initial data is crucial for obtaining low error bounds. The Lagrange interpolation formula and related formulae are considered and numerical experiments are provided.

    Original languageEnglish
    Pages (from-to)199-215
    Number of pages17
    JournalComputing
    Volume82
    Issue number2-3
    DOIs
    Publication statusPublished - 2008

    Cite this

    Carnicer, J. M., Goodman, T. N. T., & Pena, J. M. (2008). Roundoff errors for polynomial evaluation by a family of formulae. Computing, 82(2-3), 199-215. https://doi.org/10.1007/s00607-008-0007-6